Skip to content
My WebMD Sign In, Sign Up

Announcements

Useful Links!
Help Our Community Answer Your Questions Better By Including In Your Post: Gender, Have You Been Tested For An STD Yet?
Type Of STD Tests and Results? Any Medications To Control Your STD?



Recently diagnosed with GW and I have a few questions
avatar
An_251126 posted:
I am a twenty year old male and I was diagnosed with GW three weeks ago, but they had been present for probably around six weeks prior to seeing my doctor. He prescribed me with Aldara. For the first week and a half or two weeks, I applied it three times per week. My skin became itchy at first, then very red and eventually excruciatingly painful. I waited about four or five days before continuing application and used lotion (burt's bees moisturizer for sensitive skin) in the meantime as I was in a lot of pain. The irritation is almost exclusively in the area between my scrotum and my thigh, as well as on my scrotum. I have not been able to apply the cream three times per week because of the pain it causes me. Should I continue use? Is this normal? Will it even be effective since I haven't been able to use it three times per week? I usually shower at night or in the afternoon, so the cream is not washed off (although it does seem to be absorbed) as quickly as it would be for someone who showers in the morning. Could this be causing the extreme irritation?

I have read on many websites that the body "clears the virus" within two years. For people reading this who have GW, how long have you had it for? For people who believe that they have cleared it (probably none as they probably do not frequent this section after clearing the virus), how long did it take?

I smoke cigarettes and am trying to quit. For people who have successfully quit smoking, did you notice any difference in frequency or severity of outbreaks?

Any other information gleaned from PERSONAL EXPERIENCE (not generic information that is on all the websites about GW, as I've already read it) is greatly appreciated.

Thank you!
Reply
 
avatar
georgiagail responded:
Unfortunately, the side effects of Aldara are (all too commonly!), redness, itching, burning, swelling...and you are putting this in a pretty tender spot! When you shower plays no role in any of this irritation; it's the medication itself that is doing this.

Gail


Helpful Tips

How to Live With an STD
1. Be yourself, and be patient. No matter what situation it is you are going through, and don't ever let anyone make you feel bad about ... More
Was this Helpful?
32 of 39 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.